Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 46, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 26, 2019, 1:55 AM CDT for Montgomery County, Warren County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2019, 1:55 AM CDT (06:55 UTC)
- Expired
- Aug 26, 2019, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:45 AM CDT | FLASH FLOOD | 2 Ese Jonesburg, MO | PORTIONS OF THE SOUTH OUTER ROAD ALONG I-70 NEAR MILE MARKER 186 IS FLOODED DUE TO THE HEAVY RAINS. |
| Aug 26, 5:14 AM CDT | FLASH FLOOD | 1 Wnw Big Spring, MO | MODOT CLOSED ROUTE K BETWEEN ROUTE HH AND STATE HIGHWAY 19 DUE TO FLASH FLOODING. |
| Aug 26, 7:58 AM CDT | FLASH FLOOD | 2 E Big Spring, MO | MODOT CLOSED ROUTE Y EAST OF STATE HIGHWAY 19 DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 170 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
155
WGUS53 KLSX 260655
FFWLSX
MOC139-219-261300-
/O.NEW.KLSX.FF.W.0046.190826T0655Z-190826T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
155 AM CDT Mon Aug 26 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southern Montgomery County in east central Missouri...
Northwestern Warren County in east central Missouri...
* Until 800 AM CDT Monday.
* At 155 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Jonesburg, Big Spring, High Hill, Rhineland, McKittrick and
Americus.
This includes Interstate 70 in Missouri between exits 179 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3884 9164 3895 9126 3868 9127 3871 9131
3871 9133 3870 9134 3870 9136 3871 9140
3871 9149 3869 9151 3868 9155 3868 9159
3870 9165
$$
BSH2 follow-up statements
234
WGUS73 KLSX 261126
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
626 AM CDT Mon Aug 26 2019
MOC139-219-261300-
/O.CON.KLSX.FF.W.0046.000000T0000Z-190826T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery MO-Warren MO-
626 AM CDT Mon Aug 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHERN MONTGOMERY AND NORTHWESTERN WARREN COUNTIES...
Rain has moved out of the area, but local law enforcement has
reported continued flooding along roadways in portions of the area
where up to three inches of rain fell.
Some locations that will experience flooding include...
Jonesburg, Big Spring, High Hill, Rhineland, McKittrick and Americus.
This includes Interstate 70 in Missouri between exits 179 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3884 9164 3895 9126 3868 9127 3871 9131
3871 9133 3870 9134 3870 9136 3871 9140
3871 9149 3869 9151 3868 9155 3868 9159
3870 9165
$$
BSH188
WGUS73 KLSX 261252
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
752 AM CDT Mon Aug 26 2019
MOC139-219-261302-
/O.EXP.KLSX.FF.W.0046.000000T0000Z-190826T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery MO-Warren MO-
752 AM CDT Mon Aug 26 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN MONTGOMERY AND NORTHWESTERN
WARREN COUNTIES WILL EXPIRE AT 800 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3884 9164 3895 9126 3868 9127 3871 9131
3871 9133 3870 9134 3870 9136 3871 9140
3871 9149 3869 9151 3868 9155 3868 9159
3870 9165
$$
CVKINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 11:58 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 25, 11:58 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1158 PM CDT Sun Aug 25 2019 .SHORT TERM... (Through Late Monday Night) Issued at 331 PM CDT Sun Aug 25 2019 Showers have been extremely persistent from late morning into the afternoon from portions of east central MO into southwest and south central IL. They appear to be occurring largely within an area of low-mid level moisture transport and thetae advection and ahead of a small vort max within the southwest flow aloft. This activity will persist through the remainder of afternoon lifting to the north and northeast. Further west is the next main round of showers and scattered storms. Several arching bands of showers and storms are developing in a region of large scale ascent/DPVA ahead of the short wave trof now located near the MO/KS border. This activity should continue to grow and spread eastward across the CWA tonight in association with the migration of the short wave trof. All indications are the axis of the short wave trof and ascent should be east of the CWA by 12z Monday. Extensive stratus is already blanketing the area at mid afternoon which is rather untypical for late August. This cloudiness will persist into mid morning on Monday. I think precipitation will be hard to come by in the wake of the aforementioned migratory short wave Monday morning and into early afternoon. Stratus should gradually mix out and become more cumuliform late morning into the afternoon with heating. The air mass across the region is expected to become quite unstable as temperatures warm into the lower-mid 80s. Attention then turns to the late afternoon and Monday night. A broken line of thunderstorms is expected to develop during the afternoon along/ahead of the advancing cold front across northwest MO with the line moving into northeast and central MO during the early evening and then southeastward across the remainder of the area from late evening through the overnight hours. The amount of progged CAPE and robust deep layer shear would support organized severe storms including supercells into the evening and then increasingly greater linear organization into the late evening and overnight. The SPC day2 enhanced risk into central and northeast MO looks on target where there is the greatest threat of large hail, damaging winds, and isolated tornadoes. Glass .LONG TERM... (Tuesday through Next Sunday) Issued at 331 PM CDT Sun Aug 25 2019 Precipitation will stay tied to the front as it slides through the remainder of our CWA early Tuesday morning. Some models are showing the front and associated showers lingering through southern Illinois and southeast Missouri, and so pops remain a little high back behind the front from 12-18Z Tuesday. A surface high will build in behind the front, bringing cool and dry air to the region early Tuesday afternoon. As the upper level trough continues to ease across the US-Canadian border, the mid and low level flow becomes more northwesterly, advecting dry air into the region. The dry mid and low levels and the persistent surface high pressure over the Mid Mississippi River Valley keep the region precipitation-free through Thursday. Showers and thunderstorms return to the forecast Friday into Saturday with the models hinting at another frontal passage. MRM && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1137 PM CDT Sun Aug 25 2019 Showers, with a few TSRA, will continue to slowly move NE through the region. Expect low MVFR and IFR cigs to spread across the area overnight with cigs slowly lifting through the morning. Expect CU to develop Mon afternoon with ample heating ahead of an approaching cold front. TSRA are expected to form along/ahead of the cold front as it pushes through the area. These storms may be strong/severe as the move through the region. Winds will become westerly to northwesterly behind the front. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 25, 4:12 PM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 412 PM CDT Sun Aug 25 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-262115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 412 PM CDT Sun Aug 25 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms are likely from late Monday afternoon through Monday night, especially across portions of central and northeast Missouri and west central Illinois. Large hail, damaging winds, and isolated tornadoes are the primary severe weather threats. There is another chance of thunderstorms over portions of the area from late Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Monday afternoon and Monday night. Glass
In the hours before
Special weather statement, Aug 26, 12:59 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service St Louis MO
1259 AM CDT Mon Aug 26 2019
MOZ051-052-060-260645-
Montgomery MO-Lincoln MO-Warren MO-
1259 AM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...EAST CENTRAL
MONTGOMERY AND NORTH CENTRAL WARREN COUNTIES UNTIL 145 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bellflower, moving northeast at 25 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Troy, Davis, Jonesburg, Hawk Point, Bellflower, Silex, Truxton, Cave
and Olney.
This includes Interstate 70 in Missouri near exit 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3923 9106 3891 9094 3884 9132 3901 9138
3914 9126 3914 9118 3923 9118
TIME...MOT...LOC 0558Z 243DEG 23KT 3894 9130
BSHSpecial weather statement, Aug 26, 1:33 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service St Louis MO
133 AM CDT Mon Aug 26 2019
MOZ052-260715-
Lincoln MO-
133 AM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 215 AM
CDT...
At 133 AM CDT, Doppler radar was tracking a strong thunderstorm over
Davis, moving northeast at 25 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Troy, Elsberry, Moscow Mills, Davis, Fountain N' Lakes, Silex, Foley,
Whiteside, Cave and New Hope.
This also includes Cuivre River State Park.
LAT...LON 3922 9072 3919 9072 3919 9071 3914 9071
3911 9068 3906 9070 3906 9071 3902 9070
3890 9106 3914 9117 3922 9100 3923 9092
TIME...MOT...LOC 0633Z 238DEG 21KT 3902 9104
BSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:41 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 11 days |
| Aug 26, 12:47 AM CDT | Areal Flood Advisory | LSX | Audrain, Callaway, Montgomery | 3 hr |
| Aug 26, 12:59 AM CDT | Special Weather Statement | LSX | Lincoln | 46 min |
| Aug 26, 1:33 AM CDT | Special Weather Statement | LSX | Lincoln | 42 min |
| Aug 26, 1:41 AM CDT | Tornado Warning | LSX | Lincoln | 34 min |
| Aug 26, 1:51 AM CDT | Tornado Warning | LSX | Gasconade, Montgomery, Warren | 24 min |
| Aug 26, 2:10 AM CDT | Tornado Warning | LSX | Lincoln, Pike | 35 min |
| Aug 26, 3:26 AM CDT | Flash Flood Warning | LSX | Lincoln, Warren | 6 hr |
| Aug 26, 4:15 AM CDT | Flash Flood Warning | LSX | Franklin, Warren | 6 hr |
| Aug 26, 5:33 AM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Aug 26, 6:21 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Aug 26, 10:28 AM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Louis | 3 hr |
| Aug 26, 10:48 AM CDT | River Flood Warning | LSX | Franklin, Warren | 10 hr |
| Aug 26, 10:48 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 10 days |
| Aug 26, 12:49 PM CDT | River Flood Warning | LSX | Lincoln | 10 hr |
| Aug 26, 2:08 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 67 min |
| Aug 26, 3:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Jefferson, Reynolds, Saint Francois and 1 more | 42 min |
| Aug 26, 4:54 PM CDT | Special Weather Statement | LSX | Carter | 21 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.